Alert archive / Florida / Red Flag Warnings in 2010

Red Flag Warning 50, NWS Mobile, AL

September 4, 2010

NWS Mobile, AL issued this red flag warning at Sep 4, 2010, 3:18 PM EDT. It took effect at Sep 5, 2010, 12:00 PM EDT. It was in force for 8 hr. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Sep 4, 2010, 3:18 PM EDT (19:18 UTC)
In effect from
Sep 5, 2010, 12:00 PM EDT
Expired
Sep 5, 2010, 8:00 PM EDT
In force
8 hr
Issued by
NWS Mobile, AL

The text

As transmitted, in the capitals the NWS used until 2016.

880 
WWUS84 KMOB 041918
RFWMOB

URGENT - FIRE WEATHER MESSAGE
NATIONAL WEATHER SERVICE MOBILE AL
218 PM CDT SAT SEP 4 2010

...RED FLAG WARNING IN EFFECT FROM LATE SUNDAY MORNING THROUGH
SUNDAY AFTERNOON ACROSS THE WESTERN FLORIDA PANHANDLE FOR THE
RISK OF LONG DURATION OF LOW RELATIVE HUMIDITY BELOW 35 PERCENT...

.DISCUSSION...DRY WEATHER WILL PERSIST THROUGH THE LABOR DAY
WEEKEND. DRY AIR REINFORCEMENTS MOVED INTO THE REGION BEHIND A COLD
FRONT PASSING EARLY SATURDAY MORNING. RANGE AND DURATION OF LOW
HUMIDITY SUNDAY WILL RANGE FROM MID 20S INLAND TO THE MID AND UPPER
30S ALONG THE COAST. RED FLAG CRITERIA WOULD BE MET FOR THE WESTERN
FLORIDA PANHANDLE FOR AT LEAST SIX TO SEVEN HOURS.

FLZ001>006-051130-
/O.UPG.KMOB.FW.A.0044.100905T1600Z-100905T2300Z/
/O.NEW.KMOB.FW.W.0050.100905T1600Z-100905T2300Z/
INLAND ESCAMBIA-COASTAL ESCAMBIA-INLAND SANTA ROSA-
COASTAL SANTA ROSA-INLAND OKALOOSA-COASTAL OKALOOSA-
218 PM CDT SAT SEP 4 2010

...RED FLAG WARNING IN EFFECT FROM 11 AM TO 6 PM CDT SUNDAY...

THE NATIONAL WEATHER SERVICE IN MOBILE HAS ISSUED A RED FLAG
WARNING...WHICH IS IN EFFECT FROM 11 AM TO 6 PM CDT SUNDAY. THE
FIRE WEATHER WATCH IS NO LONGER IN EFFECT. 

VERY DRY AIR WILL MOVE INTO THE REGION OVER THE WEEKEND BEHIND A COLD
FRONT MOVING OFFSHORE TODAY. BY SUNDAY AFTERNOON...THE COMBINATION OF
TEMPERATURES IN THE LOWER 90S AND LOW DEWPOINTS WILL MAKE IT LIKELY
THAT LONG DURATION OF LOW RELATIVE HUMIDITY BELOW 35 PERCENT WILL
OCCUR.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF LOW
RELATIVE HUMIDITY...AND WARM TEMPERATURES WILL BRING A HIGH RISK OF
EXPLOSIVE FIRE GROWTH.

&&

$$
1 follow-up statement
919 
WWUS84 KMOB 051035
RFWMOB

URGENT - FIRE WEATHER MESSAGE
NATIONAL WEATHER SERVICE MOBILE AL
535 AM CDT SUN SEP 5 2010

...A RED FLAG WARNING NOW IN EFFECT FROM 11 AM CDT THIS MORNING
THROUGH 7 PM CDT THIS EVENING FOR THE WESTERN FLORIDA PANHANDLE DUE
TO A LONG DURATION OF LOW RELATIVE HUMIDITY BELOW 35 PERCENT...

.A NORTHERLY WIND WILL BRING A DRIER MASS INTO THE REGION TODAY.
LOWEST AFTERNOON RELATIVE HUMIDITIES TODAY ARE FORECAST TO RANGE FROM
THE LOWER 20S INLAND TO THE MID 30S ALONG THE COAST...WITH RED FLAG
CRITERIA BEING MET FOR THE WESTERN FLORIDA PANHANDLE. LOW LEVEL
MOISTURE WILL THEN GRADUALLY INCREASE BY TUESDAY...WITH LOWEST
AFTERNOON RELATIVE HUMIDITIES STAYING ABOVE WARNING CRITERIA THROUGH
THURSDAY.

FLZ001>006-060000-
/O.EXT.KMOB.FW.W.0050.100905T1600Z-100906T0000Z/
INLAND ESCAMBIA-COASTAL ESCAMBIA-INLAND SANTA ROSA-
COASTAL SANTA ROSA-INLAND OKALOOSA-COASTAL OKALOOSA-
535 AM CDT SUN SEP 5 2010

...RED FLAG WARNING NOW IN EFFECT FROM 11 AM THIS MORNING TO 7 PM
CDT THIS EVENING...

LOWEST AFTERNOON RELATIVE HUMIDITIES TODAY ARE FORECAST TO RANGE FROM
THE LOWER 20S INLAND TO THE MID 30S ALONG THE COAST.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF LOW
RELATIVE HUMIDITY...AND WARM TEMPERATURES WILL BRING A HIGH RISK
OF EXPLOSIVE FIRE GROWTH.

&&

$$

What forecasters said that day

The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Mobile, AL wrote its last area forecast discussion before this red flag warning went out at Sep 4, 2:07 PM EDT, 1 hour 11 minutes earlier.

Area forecast discussion, Sep 4, 2:07 PM EDT, 1 hour 11 minutes before
AREA FORECAST DISCUSSION...UPDATED
NATIONAL WEATHER SERVICE MOBILE AL
1155 PM CDT SAT SEP 4 2010

.UPDATE...ZONE FCST LOOKS IN PRETTY GOOD SHAPE FOR THIS AFTERNOON...
SO NO CHANGES NEEDED THERE. HAD TO HEADLINE THE COASTAL WATERS FCST
WITH A SMALL CRAFT EXERCISE CAUTION THIS MORNING FOR GUSTY WINDS OF
15 TO 20 KNOTS IMMEDIATELY IN THE WAKE OF THE FRONT...BUT THOSE
WINDS HAVE SINCE SUBSIDED AND HAVE NOW REMOVED THE SCEC HEADLINE.
&&

.AVIATION (18Z ISSUANCE)...CIGS CONTINUE TO BE OF THE MID TO HIGH
LEVEL VARIETY WITH A SMALL BAND OF POST FRONTAL CLOUDS THIS
AFTERNOON. HOWEVER...VFR CONDITIONS EXPECTED THROUGH THE NEXT 24
HRS. 12/DS

&&

.PREVIOUS DISCUSSION FOLLOWS...

.SHORT TERM [TODAY THROUGH TONIGHT]...VIGOROUS UPPER LEVEL TROF WAS
ADVANCING EASTWARD THROUGH THE GREAT LAKES THIS AM...ALLOWING COLD
FRONT TO MAKE STEADY SOUTHEAST PROGRESS INTO THE DEEP SOUTH. THE
FRONT WAS DRAPED FROM THE CAROLINAS TO OFF THE SE TX COAST. FORECAST
CALLS FOR THE FRONT TO CONTINUE SOUTHWARD INTO THE COASTAL WATERS
TODAY AND BEGIN TO SLOW/STALL OVER THE NORTHERN GULF TONIGHT.  WILL
SEE SOME MID TO HIGH LEVEL CLOUDS TODAY WITH THE FRONT.
HOWEVER...RAIN CHANCES LOOK MINIMAL. DESPITE DAYTIME HIGHS NEAR 90
MOST AREAS...LOWER AFTERNOON HUMIDITIES OF 30-35% OVER THE NORTHERN
HALF OF THE AREA WILL ACTUALLY MAKE HIGH TEMPERATURES FEEL A FEW
DEGREES LOWER. NICEST CHANGE WILL REVOLVE AROUND LOWS TONIGHT WITH A
TOUCH OF FALL IN THE AIR. LATEST FORECAST CALLS FOR LOWS FROM THE
MID/UPPER 50S OVER THE NORTHERN ZONES...LOWER/MID 60S SOUTHERN
ZONES...WHILE BEACHES LOOK TO HOVER AROUND 70. /10

.LONG TERM [SUNDAY THROUGH FRIDAY]...BASE OF BROAD UPPER EASTERN
CONUS TROUGH WILL BE SITUATED OVER THE SOUTHEAST STATES SUNDAY
MORNING. UPPER HIGH PRESSURE OVER THE SOUTHERN PLAINS WILL THEN
ADVANCE EAST OVER THE FORECAST AREA ON MONDAY AND PERSIST THROUGH
THE REMAINDER OF THE FORECAST PACKAGE. HIGH PRESSURE WILL REBUILD
ACROSS THE SOUTHEAST STATES THROUGH THE REMAINDER OF THE LABOR DAY
WEEKEND...WITH THE STALLED FRONTAL BOUNDARY OVER THE NORTHERN GULF
BEGINS TO MOVE BACK TOWARD THE NORTH AS A WARM FRONT MONDAY INTO
TUESDAY. A SLIGHT INCREASE IN MOISTURE SOUTH THE FRONT AND WARMER
DAYTIME TEMPERATURES WILL ALLOW ISOLATED SHOWERS AND A FEW STORMS TO
RETURN ACROSS THE SOUTHERN PORTIONS OF THE FORECAST AREA TUESDAY
AFTERNOON...AND ACROSS MOST OF THE FORECAST AREA THROUGH THE
REMAINDER OF THE WEEK.

HIGH TEMPERATURES THROUGH THE LONG TERM WILL RANGE FROM 88 TO 94
DEGREES. LOWS WILL RANGE FROM 57 TO 63 DEGREES WELL INLAND SUNDAY
NIGHT...AND THE MID 60S TO LOWER 70S OVER THE SOUTHERN ZONES. LOW
TEMPERATURES WILL THEN MODERATE THROUGH THE REMAINDER OF THE WEEK
WITH LOWS TUESDAY NIGHT THROUGH FRIDAY NIGHT RANGING FROM 68 TO 72
DEGREES INLAND AREAS...AND FROM 72 TO 77 DEGREES COASTAL SECTIONS.
/22

&&

.MARINE...FRONT SINKS INTO THE COASTAL WATERS TODAY WITH A LIGHT
OFFSHORE FLOW SETTING UP TO ITS NORTH. DUE TO THE LIGHT FLOW...A
SOUTHERLY COMPONENT SETS UP INTO THE AFTERNOON AS THE LAND MASS
WARMS. TONIGHT...NORTHEAST FLOW AS COOLER AIR DRAINS OFF THE LAND.
FRONT LOOKS TO WAVER OVER THE NORTHERN GULF REMAINDER OF THE WEEKEND
AND BEGINS TO DISSIPATE IN THE SYNOPTIC SCALE EAST/SOUTHEAST FLOW
EARLY NEXT WEEK AS HIGH PRESSURE BUILDS AND BECOMES ESTABLISHED OVER
THE SOUTHEAST. SEAS LOOK TO MOVE HIGHER TUE/WED DUE TO A MODERATE
AND PERSISTENT EAST/SOUTHEAST FETCH. /10

&&

.AVIATION [04/12Z ISSUANCE]...CIGS LOOK TO BE OF THE MID TO HIGH
LEVEL VARIETY WITH THE FRONT TODAY. VFR CONDITIONS EXPECTED NEXT 24
HRS. /10

&&

.FIRE WEATHER...DRY WEATHER IS EXPECTED TO PERSIST THROUGH THE LABOR
DAY WEEKEND. A REINFORCING SHOT OF DRIER AIR MOVES INTO THE REGION
TODAY IN THE WAKE OF A FRONTAL PASSAGE...BUT CRITICAL DURATIONS OF
LOW HUMIDITY IS NOT ANTICIPATED. AFTERNOON RELATIVE HUMIDITIES ON
SUNDAY ARE FORECAST TO RANGE FROM THE MIDDLE 20S INLAND TO THE UPPER
30S ALONG THE COAST...WITH THE POTENTIAL OF RED FLAG CRITERIA BEING
MET FOR THE WESTERN FLORIDA PANHANDLE AT THAT TIME. /22

&&

.PRELIMINARY POINT TEMPS/POPS...
MOBILE      91  63  90  66 /  05  00  05  05
PENSACOLA   93  67  90  70 /  05  05  05  05
DESTIN      90  71  88  72 /  05  05  10  05
EVERGREEN   89  57  90  57 /  00  00  05  00
WAYNESBORO  89  56  90  59 /  05  00  05  00
CAMDEN      89  55  89  57 /  00  00  00  05
CRESTVIEW   92  61  92  61 /  05  00  05  05

&&

.MOB WATCHES/WARNINGS/ADVISORIES...
AL...NONE.
FL...FIRE WEATHER WATCH FROM NOON SUNDAY TO 6 PM SUNDAY FOR THE
     FOLLOWING ZONES: INLAND ESCAMBIA...INLAND OKALOOSA...AND
     INLAND SANTA ROSA.

MS...NONE.
GM...NONE.
&&
Hazardous weather outlook, Sep 4, 6:20 AM EDT, 8 hours 58 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE MOBILE AL
520 AM CDT SAT SEP 4 2010

ALZ051>064-FLZ001>006-GMZ630-650-655-670-675-MSZ067-075-076-078-
079-051200-
CHOCTAW-WASHINGTON-CLARKE-WILCOX-MONROE-CONECUH-BUTLER-CRENSHAW-
ESCAMBIA-COVINGTON-UPPER MOBILE-UPPER BALDWIN-LOWER MOBILE-
LOWER BALDWIN-INLAND ESCAMBIA-COASTAL ESCAMBIA-INLAND SANTA ROSA-
COASTAL SANTA ROSA-INLAND OKALOOSA-COASTAL OKALOOSA-MOBILE BAY-
COASTAL WATERS FROM PENSACOLA FL TO PASCAGOULA MS OUT 20 NM-
COASTAL WATERS FROM DESTIN TO PENSACOLA FL OUT 20 NM-
WATERS FROM PENSACOLA FL TO PASCAGOULA MS FROM 20 TO 60 NM-
WATERS FROM DESTIN TO PENSACOLA FL FROM 20 TO 60 NM-WAYNE-PERRY-
GREENE-STONE-GEORGE-
520 AM CDT SAT SEP 4 2010

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTH CENTRAL
ALABAMA...SOUTHWEST ALABAMA...THE COASTAL WATERS OF ALABAMA AND
NORTHWEST FLORIDA...NORTHWEST FLORIDA AND SOUTHEAST MISSISSIPPI.

.DAY ONE...TODAY AND TONIGHT

NO HAZARDOUS WEATHER IS EXPECTED.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY

A MUCH DRIER AIRMASS ON SUNDAY WILL INCREASE THE RISK OF WILDFIRE.

OVER THE COASTAL WATERS...A PERSISTENT EAST TO SOUTHEASTERLY FETCH
WILL ALLOW A GRADUAL BUILD IN SEAS TUESDAY AND WEDNESDAY.

.SPOTTER INFORMATION STATEMENT...

ACTIVATION OF STORM SPOTTERS AND EMERGENCY MANAGEMENT PERSONNEL FOR
SEVERE WEATHER WILL NOT BE REQUIRED.

Nearby

Red Flag Warnings in Florida, 2010Every red flag warning in 2010

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.